Jump to content

Thinking of trying to stop my medication


Recommended Posts

I have been debating over wether or not to stop my medication (fludrocortisone). I feel that medications can mess with you in the long run if not absolutely neccesary. I also just want to see how my changed life style has affected my POTS and if i can cope with it without medication or maybe a different medication. I will definatley consult my doctor before this and see if it is possible to have a trial time during the summer to **** my condition. If anyone has information or similar stories please reply.

Link to comment
Share on other sites

Everyone here is quite different with regard to medications. It's a long term "tweaking" process that should be done in coordination with your doctor. Stopping florinef improperly can cause problems with your adrenal function, so it is imperative that you share you concerns with your physician before you do anything other than what was prescribed.

Nina

Link to comment
Share on other sites

  • 2 weeks later...

Before I got POTS, I used to do voluntary work rehabilitating horses. I used to try supplements/drugs for them and be scared to stop if they were working, and my vet would advise (where it isn't dangerous of course) a controlled reduction then give it 3 months or so and see what happens to the symptoms. In many cases, I found that although the drug in question had definitely helped at first, reducing or removing it had no effect. I think this is very good advice, and possibly applies to people too - be very sure it is still doing you more good than harm rather than just continuing. Come to think of it, I sort of wish my vet was treating my POTS B)

Link to comment
Share on other sites

I have to stop my meds every now and then because I build up tolerances to them- the betablockers and the midodrine. It's best to listen to what your body is telling you. I thought my cardiologist would be well annoyed when I told him what I'd done, but he said he thought it was clever! B)

Link to comment
Share on other sites

Hi,

I'm glad that you said you'll be consulting with your doctor!!! ;)

Nina is right--we all handle medication differently. I could not handle medication at all--not even in the lowest dose possible. My body would react horribly, and my symptoms would end up being so much worse than they were without meds. I found that nutritional supplements were the only way to go for my body. My mom is a nutritionist, so her expertise has really come in handy! :unsure:

<3,

Kristin

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...